How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan B. Your Own Question
Dr. Dan B.
Dr. Dan B., Board Certified Ophthalmologist
Category: Eye
Satisfied Customers: 3343
Experience:  Eye surgeon experienced in cataracts, glaucoma, retina & neuro-ophthalmology
36528250
Type Your Eye Question Here...
Dr. Dan B. is online now
A new question is answered every 9 seconds

I was already waiting for an answer and lost the connectio

This answer was rated:

I was already waiting for an answer and lost the connection and had agreed to pay $18--I don"t want to be chared againdo I need to repeat the info about the incident with the Minoxidil? he got the Minoxidil 5% in his eye and washed it out with an anti itch optic ssolution of Naphazoline HCL and Pheniramine Maleate --he has since washed the eye out several times with water---the pupil of that eye is dilated---the eye is irritated but there is no noticeable change in his visionwhat should he do?What is taking so long to get a response? Do I have an expert?

Thank you for visiting JustAnswer.com

 

Please allow me to ask a few questions to better understand what may be happening with your husband.

 

Has his vision changed significantly?

 

Is he having any other side effects, like dizziness, chest pain, or shortness of breath?

 

 

Customer: replied 6 years ago.
There is no change in his vision--Just irritation of the eye and the dilated pupil--he has no other side effects. An internist told him to wait it out and to take a Benadryl---which he has done

I'm assuming this is topical Minoxidil 5% used for hair re-growth. I'm also assuming that this exposure was a small amount and not an entire bottle exposed to the eye. If these assumptions are wrong, please inform me.

 

In this case, what should be the two primary concerns are his systemic symptoms and his vision.

 

Minoxidil causes a sympathetic nervous system ("fight or flight") to occur in the body and so topically, in the eye, it will cause the pupils to dilate. Significant pain and significant vision changes should prompt a visit to the ER today, or to his ophthalmologist if he/she is available. In the absence of this, copious irrigation to the eye with water should continue--you can't do it too much.

 

If after irrigating for 15-30 minutes if he still has no significant eye pain, vision problems or areas of obvious visual concern for damage to the eye, waiting until tomorrow to see his ophthalmologist is a reasonable thing to consider.

 

Because this drug has powerful systemic effects, if he experiences chest pain, shortness of breath, dizziness, or loss of consciousness, he should be seen at the ER immediately (this is likely a no-brainer to you, but bears stating).

 

Does this address your concerns?

 

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the ACCEPT button for this encounter. I will also be happy to answer any other questions until you have the information you need.

 

Any positive feedback and/or bonus you may feel prompted to provide would be welcomed and is appreciated. Thanks for your inquiry!

 

Disclaimer: My opinion is solely informative and does not constitute an informed medical opinion or recommendation. For an informed medical opinion and/or recommendation you must see an eye doctor.

Customer: replied 6 years ago.
You made no comment as to his using the Naphazolin HCL and Pheniramine maleate an anti itch solution.You are correct in assuming that it was topical Minoxidil and that it was a small amount.. You also made no comment as to the internist telling him to wait it out and take a Benadryl if no change to his vision.
Customer: replied 6 years ago.
You made no comment as to his using the Naphazolin HCL and Pheniramine maleate an anti itch solution.You are correct in assuming that it was topical Minoxidil and that it was a small amount.. You also made no comment as to the internist telling him to wait it out and take a Benadryl if no change to his vision.Is there a concern for these chemicals mixing with the MInoxidil

The Naphazolin HCL and Phenirmaine maleate solution will likely not have a significant negative or positive interaction in this case. I do not expect that it will help to any significant degree, nor do I expect that there will be a significant interaction between that and the Minoxidil.

 

As far as his internist's comments are concerned, waiting it out until tomorrow is a reasonable thing to consider. I would not necessarily recommend Benadryl to take for this because Benadryl is for allergic reactions and elicits somewhat of the same response in the body as the Minoxidil has already elicited. I think it would be counterproductive to use it.

 

Does this address the concerns you have?

Dr. Dan B. and other Eye Specialists are ready to help you